Hi, i am a mother of two children that have been diagnosed with VASO VAGAL SYNCOPE, my son was diagnosed with it when he was 8, and he is now 12 , and my daughter was diagnosed with it at the same age and she is now 9. when he has a syncope spell , his blood pressure and heart beat drop very low , but only warning signs of a spell coming on is he gets really bad stomach pains or hears the ringing in his hears. My daughter gets very sick to her stomach with stomach pains and then severe chest pains start and last up to 10 minutes.. They have both had Tilt Table Test, that turned out positive for vaso vagal syncope , but when my daughter has a episode , her heart goes into tachicardia which leads to severe chest pains and shortness of breath .. she has had the treadmill test which shows as heart beat increases she has a harder time breathing ..she was on atynolol and florinef for the last year , she wore a event monitor for 4 months , that shows tachicardia episodes while sleeping and while awake , and not all tachicardia episodes led to her passing out , just gave her alot of chest pain ..the doctors are still saying vaso vagal syncope... My question is why is her and my sons diagnoses the same if everything about their spells are so different .. and should i have them seen by another cardiologist..My son has started having severe leg pain and cant stand for long periods of time , before pain starts with dizziness.
Without evaluating your children, it is difficult for me to say exactly what is going on here. However, there are a few things that should be done for both of your children in the treatment of syncope, or fainting. The first is to ensure that they have adequate fluid intake, with 32 to 48 ounces of fluid on a daily basis. They should also have a salty snack, not skip meals, and limit caffeine intake. This helps the majority of patientsn with simple vasovagal syncope. Medications, such as Florinef (a steroid that helps the kidneys hold on to salt), atenolol (a beta blocker that can sometimes help to counteract the abnormal autonomic nervous system response), and midodrine (a medicine that helps to directly increase blood pressure), can all be helpful for this. However, if they are both symptomatic despite medications, I would be concerned that they may have postural orthostatic tachycardia syndrome (POTS), which is a severe malfunction of the autonomic nervous system, or dysautonomia. These patients have more than just typical fainting seen in adolescents, and often have other symptoms including severe fatigue, chest pain, headache, difficulty with concentration, chronic pain, exercise intolerance, heat intolerance, and other problems. You may want to look at two different website for more information: the Dysautonomia Information Network (www.dinet.org) and the Dysautonomia Youth Network of America (www.dynakids.org). These sites will have more information regarding associated symptoms. If you feel that your children’s problems are consistent with this syndrome, you should discuss this with your cardiologist. And, if your cardiologist is not familiar with POTS, you may consider seeking a second opinion with one who is.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.